MAUDE Adverse Event Report: Nihon Kohden Corporation PU-621R; Central Monitoring System

Nihon Kohden Corporation PU-621R; Central Monitoring System
Model Number PU-621R
Medical Device Problem Codes Application Program Problem (2880); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the central nurse's station (cns) spontaneously shut down.It came back on but he stated the application loaded and is displaying the tiles but it also has a blue screen and is not showing the data of the 1 tele that is being monitored on the cns.They tried rebooting but it is not coming back on.Now the monitor is blue so they cannot use it.No patient harm was reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the central nurse's station (cns) spontaneously shut down.It came back on but he stated the application loaded and is displaying the tiles but it also has a blue screen and is not showing the data of the 1 tele that is being monitored on the cns.They tried rebooting but it is not coming back on.Now the monitor is blue so they cannot use it.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the central nurse's station (cns) spontaneously shut down.It came back on but he stated the application loaded and is displaying the tiles but it also has a blue screen and is not showing the data of the 1 tele that is being monitored on the cns.They tried rebooting but it is not coming back on.Now the monitor is blue so they cannot use it.No patient harm was reported.Investigation conclusion: the customer reported that a(b)(4) spontaneously shut down and, upon restarting, displayed a blue screen with one monitored bed showing no live data, with no patient harm.Nk tech support noted the unit was eol/eos and provided guidance on checking hdd status and verifying tile data display.In a follow-up call, the customer reported both displays had gone blank, with the system responsive only to mouse movement, and nk tech support suspected hdd failure, advising a shutdown period followed by power-on and hdd identification, and provided the hdd part number for potential replacement.In a subsequent call, the customer reported one display remained completely blank while the other was blank blue, and nk tech support suggested swapping a known-good power supply, which caused the backlight to activate but the display never came on, indicating a failed display; the customer then swapped video cables to a spare display, which restored monitoring, and nk tech support confirmed replacement displays are no longer available due to eos/eol status.The hdds are mechanical components that may deteriorate through time and may wear from continual use.Possible causes of failure include mechanical failure from improper use/handling, corruption of the files from abnormal shutdowns or viruses, or power issues.Other possible causes of the issue are power surges/interruptions and wear and tear.Any events that involve fluctuations and changes in the voltage such as power outages, power surges and generator tests may damage the hdds.Fluid intrusion, dust accumulation, or a lack of maintenance on fans, air intakes, and other components may lead to overheating of the hard drive and subsequent failure.When hard drives fail, this failure can manifest in different ways.There can be an error message (e.G., "hdd access error," "ssd access error," "ssdx error," "threshold breach"), or the device may reboot, the device could display a blue failure screen, or the device screen could "freeze." the unit may sometime then restart, or the device may need to have the hard drive replaced.Sometimes the unit can be rebuilt by the backup disk (i.E., the system has raid (redundant array of independent disks - which puts multiple hard drives together to improve performance)).Potential root cause: hard drive failure.Additional information: b4 date of this report, g3 date received by manufacturer, g6 type of report, h2 if follow-up, what type?, h6 event problem and evaluation codes, h11 additional manufacturer narrative.

Brand Name
PU-621R
Common Device Name
Central Monitoring System
Manufacturer (Section D)
Nihon Kohden Corporation
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
Nihon Kohden Tomioka Corporation
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key25473388
Report Number8030229-2026-06672
Device Sequence Number10306875
Product Code MHX
UDI-Device Identifier04931921114131
UDI-Public(01)04931921114131
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K102376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPU-621R
Device Catalogue NumberPU-621RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2026
Supplement Date Received by Manufacturer08/25/2026
Initial Report FDA Received Date06/11/2026
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown